Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS State College, PA

June 13, 2007Columbia County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 2:44 PM EDT for Columbia County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 2:44 PM EDT (18:44 UTC)
Expired
Jun 13, 2007, 3:15 PM EDT
In force
31 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Columbia County, PA

The radar

The State College radar (KCCX), 131 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:55 PM EDTHAIL 0.75Bloomsburg, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 131844
SVRCTP
PAC037-131915-
/O.NEW.KCTP.SV.W.0097.070613T1844Z-070613T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLOOMSBURG...AND MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CATAWISSA AROUND 255 PM EDT...
  KNOEBELS GROVE AROUND 315 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA 
INTERSTATES...I-80 BETWEEN MILE MARKERS 228 AND 241. THIS WILL ALSO 
IMPACT ROUTE 11.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4104 7631 4114 7651 4105 7661 4079 7649

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:08 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 13, 12:08 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT WED JUN 13 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
WEDNESDAY. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD
FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE
WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT STILL LOOKS LIKE WE/RE IN FOR ANOTHER ROUND OF AFTN AND
EVENING SHWRS/TSTMS TODAY AS WE REMAIN LOCKED IN STAGNANT WX
PATTERN ON WESTERN PERIPHERY OF UPPER LOW. WEAK SFC TROF...WHICH
FOCUSED CONVECTION OVER THE EASTERN HALF OF THE STATE
YESTERDAY...HAS SLIPPED A LITTLE WESTWARD TODAY. THIS WILL PUT THE
FOCUS SQUARELY OVER CENTRAL PA. CAPE VALUES ARND 1500J AND DEEP
LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO
GENERATE ORGANIZED MULTICELLS WITH ISOLATED SVR WX. SPC ALREADY
TALKING UP LIKLIHOOD OF WATCH SOON...AND THIS SEEMS PERFECTLY
REASONABLE.

MADE LITTLE TWEAKS TO TSTM WORDING THIS AFTN/EVENING...BUT REST OF
FCST REMAINS UNCHANGED WITH WARM TEMPS AND N/NE WINDS.

&&

.SHORT TERM /THURSDAY/...
WK SHORTWAVE ROTATING SOUTHWARD ACROSS THE REGION COULD PROVIDE
THE SUPPORT NEEDED TO KEEP SCT SHWRS/TSTMS GOING THRU MUCH OF
TONIGHT ACROSS THE SOUTH CENTRAL MTNS. ELSEWHERE...WILL REMOVE
MENTION OF PRECIP AFTER MIDNIGHT.

HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON
THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL
MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME
AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU
OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR
PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE
PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST
REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC
MTNS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS
SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST.
NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON
EVENING.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
LOCAL MVFR TO IFR FLYING CONDITIONS WILL IMPROVE BY 13Z AS FOG
DISSIPATES. THE MAJORITY OF THE TIME FROM 13Z THROUGH 17Z
WEDNESDAY WILL BE DOMINATED BY VFR CONDITIONS. SCATTERED SHRA/TSRA
WILL DEVELOP AROUND OR SHORTLY AFTER 17Z...MAINLY OVER EASTERN TAF
SITES...KIPT AND KMDT.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE
IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY
SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY
NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT WED JUN 13 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
141 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE
VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA.
THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING
WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF
THE SUSQUEHANNA RIVER THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 13, 2:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 NNW MUNCY             41.23N 76.80W
06/13/2007  E0.88 INCH       LYCOMING           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL AND 35 MPH WINDS REPORTED IN PENNSDALE
            2.9 MILES NNW OF MUNCY.

&&

BENTLEY/CRUZ
Special weather statement, Jun 13, 2:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 PM EDT WED JUN 13 2007

PAZ058-131915-
SCHUYLKILL-
223 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL
COUNTY...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF SUMMIT HILL...MOVING SOUTHWEST AT
15 MPH.

THIS STORM WILL BE NEAR SNYDERS AROUND 240 PM...TAMAQUA AROUND 245
PM...HOMETOWN AROUND 250 PM AND NEW RINGGOLD AROUND 315 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.

FORECASTER: RXR
Special weather statement, Jun 13, 2:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT WED JUN 13 2007

PAZ049-051-052-131900-
MONTOUR-NORTHUMBERLAND-UNION-
224 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION...NORTHWESTERN
NORTHUMBERLAND AND WESTERN MONTOUR COUNTIES...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MONTOURSVILLE...MOVING
SOUTHWEST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DELAWARE RUN AROUND 230 PM...WASHINGTONVILLE
AROUND 235 PM...WATSONTOWN AROUND 245 PM...NEW COLUMBIA AROUND 255 PM
AND MILTON AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 202 AND 221...I-180 BETWEEN MILE MARKERS 1
AND 9.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15.

FORECASTER: DANGELO
Special weather statement, Jun 13, 2:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT WED JUN 13 2007

PAZ053-131900-
COLUMBIA-
235 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF BLOOMSBURG...MOVING SOUTHWEST AT
15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ORANGEVILLE AROUND 240 PM...ALMEDIA AROUND
250 PM...BLOOMSBURG AROUND 255 PM AND CATAWISSA AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 228 AND 240.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11.

FORECASTER: DANGELO
Special weather statement, Jun 13, 2:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT WED JUN 13 2007

PAZ066-131915-
LANCASTER-
240 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LANCASTER COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHILLINGTON...MOVING SOUTHWEST
AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHURCHTOWN AROUND 245 PM...TERRE HILL AROUND
250 PM...NEW HOLLAND AROUND 300 PM...LEOLA AROUND 310 PM AND PARADISE
AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

FORECASTER: RXR
Special weather statement, Jun 13, 2:42 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT WED JUN 13 2007

PAZ018-131915-
NORTHERN CENTRE-
242 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CENTRE COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR NORTHERN CENTRE COUNTY...19 MILES
NORTHWEST OF BELLEFONTE...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PINE GLEN AROUND 305 PM AND MOSHANNON AROUND
315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 138 AND 148.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:47 PM EDTSevere Thunderstorm WarningCTPTioga58 min
Jun 12, 9:33 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria42 min
Jun 13, 2:05 PM EDTSevere Thunderstorm WarningCTPElk55 min
Jun 13, 2:14 PM EDTSevere Thunderstorm WarningCTPWarren46 min
Jun 13, 2:16 PM EDTSevere Thunderstorm WarningCTPLycoming29 min
Jun 13, 2:30 PM EDTSevere Thunderstorm WarningCTPSchuylkill60 min
Jun 13, 2:51 PM EDTSevere Thunderstorm WarningCTPNorthumberland54 min
Jun 13, 2:57 PM EDTSevere Thunderstorm WarningCTPSnyder48 min
Jun 13, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre54 min
Jun 13, 3:25 PM EDTSevere Thunderstorm WarningCTPSomerset65 min
Jun 13, 3:31 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Perry, Schuylkill74 min
Jun 13, 3:41 PM EDTSevere Thunderstorm WarningCTPCambria64 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningCTPLancaster43 min
Jun 13, 3:54 PM EDTSevere Thunderstorm WarningCTPHuntingdon51 min
Jun 13, 4:01 PM EDTTornado WarningCTPLancaster29 min
Jun 13, 4:12 PM EDTSevere Thunderstorm WarningCTPCumberland, York78 min
Jun 13, 4:28 PM EDTSevere Thunderstorm WarningCTPLancaster32 min
Jun 13, 4:39 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin66 min
Jun 13, 4:46 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon44 min
Jun 13, 5:04 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset56 min
Jun 13, 5:04 PM EDTTornado WarningCTPYork26 min
Jun 13, 5:28 PM EDTSevere Thunderstorm WarningCTPFulton62 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningCTPFranklin36 min
Jun 13, 5:54 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Jun 13, 6:10 PM EDTSevere Thunderstorm WarningCTPSomerset50 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.